doi: 10.3934/dcdss.2019150

Hereditarily non uniformly perfect sets

1. 

Department of Mathematical Sciences, Ball State University, Muncie, IN 47306, USA

2. 

Graduate School of Information Sciences, Tohoku University, Sendai 980-8578, Japan

3. 

Course of Mathematical Science, Department of Human Coexistence, Graduate School of Human and Environmental Studies, Kyoto University, Yoshida-nihonmatsu-cho, Sakyo-ku, Kyoto 606-8501, Japan

Received  August 2016 Revised  February 2017 Published  January 2019

Fund Project: This work was partially supported by a grant from the Simons Foundation (#318239 to Rich Stankewitz). The research of the third author was partially supported by JSPS KAKENHI 24540211, 15K04899. The authors would also like to thank the referees for their helpful comments that improved the presentation of this paper

We introduce the concept of hereditarily non uniformly perfect sets, compact sets for which no compact subset is uniformly perfect, and compare them with the following: Hausdorff dimension zero sets, logarithmic capacity zero sets, Lebesgue 2-dimensional measure zero sets, and porous sets. In particular, we give a detailed construction of a compact set in the plane of Hausdorff dimension 2 (and positive logarithmic capacity) which is hereditarily non uniformly perfect.

Citation: Rich Stankewitz, Toshiyuki Sugawa, Hiroki Sumi. Hereditarily non uniformly perfect sets. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2019150
References:
[1]

L. V. Ahlfors, Conformal Invariants: Topics in Geometric Function Theory, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1973, McGraw-Hill Series in Higher Mathematics.

[2]

A. F. Beardon and C. Pommerenke, The Poincaré metric of plane domains, J. London Math. Soc. (2), 18 (1978), 475-483. doi: 10.1112/jlms/s2-18.3.475.

[3]

R. BroderickL. FishmanD. KleinbockA. Reich and B. Weiss, The set of badly approximable vectors is strongly $ {$C^1$} $ incompressible, Math. Proc. Cambridge Philos. Soc., 153 (2012), 319-339. doi: 10.1017/S0305004112000242.

[4]

K. J. Falconer, The Geometry of Fractal Sets, vol. 85 of Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, 1986.

[5]

K. Falconer, Fractal Geometry, 3rd edition, John Wiley & Sons, Ltd., Chichester, 2014, Mathematical foundations and applications.

[6]

N. Falkner, Mathematical review of "Construction of measure by mass distribution", J. Yeh, Real Anal. Exchange, 35 (2010), 501-507. http://www.ams.org/mathscinet-getitem?mr=2683615.

[7]

S. D. Fisher, Function Theory on Planar Domains - A Second Course in Complex Analysis, John Wiley & Sons, New York, 1983.

[8]

L. Fishman, D. Simmons and M. Urbański, Diophantine approximation and the geometry of limit sets in Gromov hyperbolic metric spaces, Mem. Amer. Math. Soc., 254 (2018), v+137 pp. doi: 10.1090/memo/1215.

[9]

P. Järvi and M. Vuorinen, Uniformly perfect sets and quasiregular mappings, J. London Math. Soc. (2), 54 (1996), 515-529. doi: 10.1112/jlms/54.3.515.

[10]

C. T. McMullen, Winning sets, quasiconformal maps and Diophantine approximation, Geom. Funct. Anal., 20 (2010), 726-740. doi: 10.1007/s00039-010-0078-3.

[11]

C. Pommerenke, Uniformly perfect sets and the Poincaré metric, Arch. Math., 32 (1979), 192-199. doi: 10.1007/BF01238490.

[12]

T. Ransford, Potential Theory in the Complex Plane, vol. 28 of London Mathematical Society Student Texts, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511623776.

[13]

T. Sugawa, Uniformly perfect sets: Analytic and geometric aspects [translation of Sūgaku, 53 (2001), 387-402; mr1869018], Sugaku Expositions, 16 (2003), 225-242.

[14]

M. Tsuji, Potential Theory in Modern Function Theory, Maruzen, Tokyo, 1959.

show all references

References:
[1]

L. V. Ahlfors, Conformal Invariants: Topics in Geometric Function Theory, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1973, McGraw-Hill Series in Higher Mathematics.

[2]

A. F. Beardon and C. Pommerenke, The Poincaré metric of plane domains, J. London Math. Soc. (2), 18 (1978), 475-483. doi: 10.1112/jlms/s2-18.3.475.

[3]

R. BroderickL. FishmanD. KleinbockA. Reich and B. Weiss, The set of badly approximable vectors is strongly $ {$C^1$} $ incompressible, Math. Proc. Cambridge Philos. Soc., 153 (2012), 319-339. doi: 10.1017/S0305004112000242.

[4]

K. J. Falconer, The Geometry of Fractal Sets, vol. 85 of Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, 1986.

[5]

K. Falconer, Fractal Geometry, 3rd edition, John Wiley & Sons, Ltd., Chichester, 2014, Mathematical foundations and applications.

[6]

N. Falkner, Mathematical review of "Construction of measure by mass distribution", J. Yeh, Real Anal. Exchange, 35 (2010), 501-507. http://www.ams.org/mathscinet-getitem?mr=2683615.

[7]

S. D. Fisher, Function Theory on Planar Domains - A Second Course in Complex Analysis, John Wiley & Sons, New York, 1983.

[8]

L. Fishman, D. Simmons and M. Urbański, Diophantine approximation and the geometry of limit sets in Gromov hyperbolic metric spaces, Mem. Amer. Math. Soc., 254 (2018), v+137 pp. doi: 10.1090/memo/1215.

[9]

P. Järvi and M. Vuorinen, Uniformly perfect sets and quasiregular mappings, J. London Math. Soc. (2), 54 (1996), 515-529. doi: 10.1112/jlms/54.3.515.

[10]

C. T. McMullen, Winning sets, quasiconformal maps and Diophantine approximation, Geom. Funct. Anal., 20 (2010), 726-740. doi: 10.1007/s00039-010-0078-3.

[11]

C. Pommerenke, Uniformly perfect sets and the Poincaré metric, Arch. Math., 32 (1979), 192-199. doi: 10.1007/BF01238490.

[12]

T. Ransford, Potential Theory in the Complex Plane, vol. 28 of London Mathematical Society Student Texts, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511623776.

[13]

T. Sugawa, Uniformly perfect sets: Analytic and geometric aspects [translation of Sūgaku, 53 (2001), 387-402; mr1869018], Sugaku Expositions, 16 (2003), 225-242.

[14]

M. Tsuji, Potential Theory in Modern Function Theory, Maruzen, Tokyo, 1959.

Table 1.  Does $ X $ imply $ Y $ when $ E \subset {\mathbb C} $ is a compact set?
$ \dim_H E=0$ Cap $ E = 0$ $ E$ is HNUP $ m_2(E)=0$ $ E$ is porous
$ \dim_H E=0$ $ \ast$ $ yes^1$ $ no^2$ $ no^3$ $ no^4$
Cap $ E = 0$ $ no^5$ $ \ast$ $ no^6$ $ no^7$ $ no^8$
$ E$ is HNUP $ yes^9$ $ yes^{10}$ $ \ast$ $ no^{11}$ $ no^{12}$
$ m_2(E)=0$ $ yes^{13}$ $ yes^{14}$ $ no^{15}$ $ \ast$ $ yes^{16}$
$ E$ is porous $ no^{17}$ $ no^{18}$ $ no^{19}$ $ no^{20}$ $ \ast$
$ \dim_H E=0$ Cap $ E = 0$ $ E$ is HNUP $ m_2(E)=0$ $ E$ is porous
$ \dim_H E=0$ $ \ast$ $ yes^1$ $ no^2$ $ no^3$ $ no^4$
Cap $ E = 0$ $ no^5$ $ \ast$ $ no^6$ $ no^7$ $ no^8$
$ E$ is HNUP $ yes^9$ $ yes^{10}$ $ \ast$ $ no^{11}$ $ no^{12}$
$ m_2(E)=0$ $ yes^{13}$ $ yes^{14}$ $ no^{15}$ $ \ast$ $ yes^{16}$
$ E$ is porous $ no^{17}$ $ no^{18}$ $ no^{19}$ $ no^{20}$ $ \ast$
[1]

Carlos Matheus, Jacob Palis. An estimate on the Hausdorff dimension of stable sets of non-uniformly hyperbolic horseshoes. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 431-448. doi: 10.3934/dcds.2018020

[2]

Luis Barreira and Jorg Schmeling. Invariant sets with zero measure and full Hausdorff dimension. Electronic Research Announcements, 1997, 3: 114-118.

[3]

Krzysztof Barański, Michał Wardal. On the Hausdorff dimension of the Sierpiński Julia sets. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3293-3313. doi: 10.3934/dcds.2015.35.3293

[4]

Lulu Fang, Min Wu. Hausdorff dimension of certain sets arising in Engel continued fractions. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2375-2393. doi: 10.3934/dcds.2018098

[5]

Krzysztof Barański. Hausdorff dimension of self-affine limit sets with an invariant direction. Discrete & Continuous Dynamical Systems - A, 2008, 21 (4) : 1015-1023. doi: 10.3934/dcds.2008.21.1015

[6]

Doug Hensley. Continued fractions, Cantor sets, Hausdorff dimension, and transfer operators and their analytic extension. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2417-2436. doi: 10.3934/dcds.2012.32.2417

[7]

François Blanchard, Wen Huang. Entropy sets, weakly mixing sets and entropy capacity. Discrete & Continuous Dynamical Systems - A, 2008, 20 (2) : 275-311. doi: 10.3934/dcds.2008.20.275

[8]

Rasul Shafikov, Christian Wolf. Stable sets, hyperbolicity and dimension. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 403-412. doi: 10.3934/dcds.2005.12.403

[9]

Boris Hasselblatt and Jorg Schmeling. Dimension product structure of hyperbolic sets. Electronic Research Announcements, 2004, 10: 88-96.

[10]

Dong Han Kim, Bing Li. Zero-one law of Hausdorff dimensions of the recurrent sets. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5477-5492. doi: 10.3934/dcds.2016041

[11]

Joseph Squillace. Estimating the fractal dimension of sets determined by nonergodic parameters. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5843-5859. doi: 10.3934/dcds.2017254

[12]

José A. Carrillo, Dejan Slepčev, Lijiang Wu. Nonlocal-interaction equations on uniformly prox-regular sets. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1209-1247. doi: 10.3934/dcds.2016.36.1209

[13]

Steve Hofmann, Dorina Mitrea, Marius Mitrea, Andrew J. Morris. Square function estimates in spaces of homogeneous type and on uniformly rectifiable Euclidean sets. Electronic Research Announcements, 2014, 21: 8-18. doi: 10.3934/era.2014.21.8

[14]

V. V. Chepyzhov, A. A. Ilyin. On the fractal dimension of invariant sets: Applications to Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 117-135. doi: 10.3934/dcds.2004.10.117

[15]

Todd Young. Partially hyperbolic sets from a co-dimension one bifurcation. Discrete & Continuous Dynamical Systems - A, 1995, 1 (2) : 253-275. doi: 10.3934/dcds.1995.1.253

[16]

Xueting Tian, Paulo Varandas. Topological entropy of level sets of empirical measures for non-uniformly expanding maps. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5407-5431. doi: 10.3934/dcds.2017235

[17]

Liangwei Wang, Jingxue Yin, Chunhua Jin. $\omega$-limit sets for porous medium equation with initial data in some weighted spaces. Discrete & Continuous Dynamical Systems - B, 2013, 18 (1) : 223-236. doi: 10.3934/dcdsb.2013.18.223

[18]

Juan Wang, Xiaodan Zhang, Yun Zhao. Dimension estimates for arbitrary subsets of limit sets of a Markov construction and related multifractal analysis. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 2315-2332. doi: 10.3934/dcds.2014.34.2315

[19]

Hiroki Sumi, Mariusz Urbański. Bowen parameter and Hausdorff dimension for expanding rational semigroups. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2591-2606. doi: 10.3934/dcds.2012.32.2591

[20]

Shmuel Friedland, Gunter Ochs. Hausdorff dimension, strong hyperbolicity and complex dynamics. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 405-430. doi: 10.3934/dcds.1998.4.405

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (14)
  • HTML views (115)
  • Cited by (0)

Other articles
by authors

[Back to Top]